Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 28, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 1, 2025, 8:19 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Sep 2, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2025, 8:19 PM EDT (00:19 UTC)
- In effect from
- Sep 2, 2025, 6:00 AM EDT
- Expired
- Sep 2, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WHUS42 KILM 020019 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 819 PM EDT Mon Sep 1 2025 NCZ106-108-SCZ054-056-020900- /O.NEW.KILM.BH.S.0028.250902T1000Z-250903T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 819 PM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong North to South longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ dch
2 follow-up statements
231 WHUS42 KILM 020833 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 433 AM EDT Tue Sep 2 2025 NCZ106-108-SCZ054-056-030000- /O.CON.KILM.BH.S.0028.250902T1000Z-250903T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 433 AM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong North to South longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
987 WHUS42 KILM 022358 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 758 PM EDT Tue Sep 2 2025 NCZ106-108-SCZ054-056-030100- /O.EXP.KILM.BH.S.0028.000000T0000Z-250903T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 758 PM EDT Tue Sep 2 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 7:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 1, 7:35 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
735 PM EDT Mon Sep 1 2025
.SYNOPSIS...
High pressure to the north will maintain control into the
middle of the week. A weak cold front late in the week could
lead to a few showers. Slightly better rain chances Sunday into
Monday as a somewhat stronger front moves into the area.
&&
.NEAR TERM /THROUGH TUESDAY/...
Quiet weather continues with similar conditions for Tuesday.
Offshore low pressure will be pulling away from us tonight and
moving off to the north through Tuesday. With ridging high pressure
to our west this will make for a lingering overnight breeze and then
breezy NE winds again Tuesday. Skies should be clear outside of
afternoon cu, and a stray light shower may be possible at the coast
later in the day. Highs in the lower 80s and lows near 60, cooler
inland.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure to our north weakens early in the period while frontal
boundary remains stalled well to our north. After a slightly cool
Tuesday night temperatures will return to normal. Flow aloft
remains cyclonic but the column will be far too dry to support much
in the way of clouds.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The large upper low in the Great Lakes will have another large low
dive in from the west keeping the trough in place after a slight
reconfiguration on Thursday, bringing the slightest chance of
showers. On Friday another piece enters the trough but this one acts
as a kicker. This allows a cold front to start approaching the area.
This will bring a late week warmup as the prefrontal flow turns
southerly. Dewpoints may rise enough to support isolated
thunderstorms on mesoscale boundaries. The front will decelerate and
could stall in the area over the weekend. With limited moisture flux
ahead of the boundary this doesn't mean a washed out weekend but it
does represent the best rain chances of the period.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR conditions will prevail with a few high clouds overnight
replaced by scattered diurnal cumulus around 6 kft Tuesday
afternoon. Winds relatively light out of the NNE, with gusts
around 15 kts Tuesday. Stray light shower possible at coastal
terminals Tuesday afternoon.
Extended Outlook...VFR. Rain chances could return Saturday with
intermittent restrictions possible.
&&
.MARINE...
Through Tuesday...Small Craft conditions should end from SW to NE
tonight as the low tracks further from the coast, the gradient
relaxing some. NE winds will still be ~20 kts overnight, starting to
come down to 15-20 through the day Tuesday. Seas 3-5 ft.
Tuesday Night through Friday... The high pressure that had been
located to our north for so long will finally weaken allowing
for winds and seas to abate. Flow will also start to veer away
from it's unusual NE direction. SW flow then takes over late in
the period as a cold front approaches from the NW. This boundary
will be decelerating and so is not expected to push through the
waters during the period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
108.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
MARINE...Small Craft Advisory until midnight EDT tonight for AMZ250-252.
&&
SYNOPSIS...ILM
NEAR TERM...LEW
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...VAO
MARINE...MBB/LEWHazardous weather outlook, Sep 1, 1:57 PM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 157 PM EDT Mon Sep 1 2025 NCZ106-108-021800- Coastal Pender-Coastal New Hanover- 157 PM EDT Mon Sep 1 2025 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-021800- Coastal Brunswick- 157 PM EDT Mon Sep 1 2025 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-021800- Coastal Horry-Coastal Georgetown- 157 PM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 021800- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 157 PM EDT Mon Sep 1 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-021800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 157 PM EDT Mon Sep 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-021800- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 157 PM EDT Mon Sep 1 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.